Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 6, NWS Denver/Boulder, CO

April 6, 202216 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 6, 2022, 3:17 AM MDT for 16 counties in Colorado. It took effect at Apr 7, 2022, 9:00 AM MDT. It was in force for 11 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 3:17 AM MDT (09:17 UTC)
In effect from
Apr 7, 2022, 9:00 AM MDT
Expired
Apr 7, 2022, 8:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:09 AM MDTNON-TSTM WND GST 591 E Limon, COASOS STATION KLIC LIMON.
Apr 7, 9:26 AM MDTNON-TSTM WND GST 556 Ese Byers, COMESONET STATION UP705 6.0 NW DEER TRAIL (UPR).
Apr 7, 9:40 AM MDTNON-TSTM WND GST 602 Se Julesburg, COMESONET STATION CO034 I-76 JULESBURG.
Apr 7, 10:05 AM MDTNON-TSTM WND GST 64Hugo, COMESONET STATION EW0539 HUGO.
Apr 7, 10:15 AM MDTNON-TSTM WND GST 622 Se Holyoke, COAWOS STATION KHEQ HOLYOKE AIRPORT.
Apr 7, 10:15 AM MDTNON-TSTM WND GST 623 Wsw Sterling, COAWOS STATION KSTK STERLING.
Apr 7, 10:18 AM MDTNON-TSTM WND GST 63Akron, COASOS STATION KAKO AKRON.
Apr 7, 10:21 AM MDTNON-TSTM WND GST 583 S Cedar Point, COMESONET STATION CO066 CEDAR POINT.
Apr 7, 10:21 AM MDTNON-TSTM WND GST 678 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.
Apr 7, 10:29 AM MDTNON-TSTM WND GST 571 Ese Akron, COMESONET STATION EW7755 AKRON.
Apr 7, 11:02 AM MDTNON-TSTM WND GST 692 Ese Sterling, COMESONET STATION CO035 I-76 STERLING.
Apr 7, 11:15 AM MDTNON-TSTM WND GST 61Fort Morgan Airport, COAWOS STATION KFMM FORT MORGAN.
Apr 7, 11:20 AM MDTNON-TSTM WND GST 598 Nnw Boyero, COMESONET STATION UP711 7.7 NW BOYERO (UPR).
Apr 7, 11:45 AM MDTNON-TSTM WND GST 56North Sterling Reservoi, COMESONET STATION TT562 NORTH STERLING.
Apr 7, 12:13 PM MDTNON-TSTM WND GST 678 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.
Apr 7, 12:44 PM MDTNON-TSTM WND GST 553 E Union, COMESONET STATION CO183 I-76 MERINO EXIT.
Apr 7, 1:21 PM MDTNON-TSTM WND GST 621 Sse Agate, COMESONET STATION UP693 AGATE.
Apr 7, 1:35 PM MDTNON-TSTM WND GST 553 Ese Buckeye, COMESONET STATION BEYC2 BUCKEYE.
Apr 7, 2:19 PM MDTNON-TSTM WND GST 562 Nne Ovid, COMESONET STATION UP469 2.3 NE OVID (UPR).
Apr 7, 4:30 PM MDTNON-TSTM WND GST 55Iliff, CO
Apr 7, 5:16 PM MDTNON-TSTM WND GST 602 Ese Sterling, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS85 KBOU 060917
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
317 AM MDT Wed Apr 6 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Expect critical fire weather conditions through at least 
Thursday due strong and gusty winds and dry air. Winds should 
subside somewhat by Friday, but breezy conditions and low humidity
can still be expected.

COZ238>251-061730-
/O.NEW.KBOU.FW.W.0006.220407T1700Z-220408T0100Z/
/O.CON.KBOU.FW.W.0005.220406T1500Z-220407T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
317 AM MDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL
OF THE COLORADO PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES
238 THROUGH 251...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS AND
I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Thursday.

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Wednesday, 9 AM until 9 PM. 
           Thursday, 11 AM until 8 PM.

* Winds...North to northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
348 
WWUS85 KBOU 061808
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1208 PM MDT Wed Apr 6 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Expect critical fire weather conditions through at least
Thursday due strong and gusty winds and dry air. Winds should
subside somewhat by Friday, but breezy conditions and low
humidity can still be expected.

COZ238>251-070400-
/O.EXT.KBOU.FW.W.0006.220407T1700Z-220408T0200Z/
/O.CON.KBOU.FW.W.0005.000000T0000Z-220407T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1208 PM MDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS
AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE 
COLORADO PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH
251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Wednesday, 9 AM until 9 PM. Thursday, 11 AM until 8 
  PM.

* Winds...Northwest 30 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
586 
WWUS85 KBOU 070155
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
755 PM MDT Wed Apr 6 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Expect critical fire weather conditions through at least
Thursday due to strong and gusty winds and dry air. Winds should 
subside somewhat by Friday, but breezy conditions and low humidity
can still be expected.

COZ238>251-071000-
/O.EXT.KBOU.FW.W.0006.220407T1500Z-220408T0200Z/
/O.CON.KBOU.FW.W.0005.000000T0000Z-220407T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
755 PM MDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS
AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...
...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF OF THE COLORADO
PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Wednesday, until 9 PM. Thursday, 11 AM until 8 PM.

* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
585 
WWUS85 KBOU 070203
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
803 PM MDT Wed Apr 6 2022

...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS...

.Expect critical fire weather conditions through at least
Thursday due to strong and gusty winds and dry air. Winds should
subside somewhat by Friday, but breezy conditions and low
humidity can still be expected.

COZ238>251-071015-
/O.CON.KBOU.FW.W.0005.000000T0000Z-220407T0300Z/
/O.CON.KBOU.FW.W.0006.220407T1500Z-220408T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
803 PM MDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE COLORADO PLAINS
AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE
COLORADO PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES
238 THROUGH 251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Wednesday, until 9 PM. Thursday, 9 AM until 8 PM.

* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
149 
WWUS85 KBOU 070257
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
857 PM MDT Wed Apr 6 2022

...CRITICAL FIRE WEATHER CONDITIONS REMAIN THROUGH THURSDAY...

.Critical fire weather conditions will redevelop by mid morning
Thursday due to redevelopment of strong winds. It will still be
very dry despite the relatively cool temperatures. Winds should 
subside somewhat by Friday, but breezy conditions and low humidity
can still be expected. Saturday may see windier and warmer
conditions again. 

COZ238>251-071100-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-220407T0300Z/
/O.CON.KBOU.FW.W.0006.220407T1500Z-220408T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
857 PM MDT Wed Apr 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF THE PLAINS
AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 251...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 238 THROUGH
251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...9 AM until 8 PM Thursday. 

* Winds...Northwest 25 to 40 mph, with gusts up to 65 mph over the
  eastern plains. North winds 20 to 30 mph with gusts to around 
  45 mph along the I-25 Corridor. 

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
466 
WWUS85 KBOU 070817
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
217 AM MDT Thu Apr 7 2022

...CRITICAL FIRE WEATHER CONDITIONS AGAIN TODAY...

.Critical fire weather conditions will redevelop by mid morning as
winds increase. It will still be very dry despite relatively cool
temperatures. Winds should subside somewhat Friday but dry and 
breezy conditions will persist. Saturday may be warmer and windier
again.

COZ238>251-080200-
/O.CON.KBOU.FW.W.0006.220407T1500Z-220408T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
217 AM MDT Thu Apr 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL
OF THE PLAINS AND I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH
251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...9 AM until 8 PM.

* Winds...North 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...10 to 20 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
082 
WWUS85 KBOU 080151
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
751 PM MDT Thu Apr 7 2022

...CRITICAL FIRE WEATHER CONDITIONS DECREASE INTO FRIDAY...

.Gusty winds decrease Thursday evening bringing an end to a day of
critical fire weather conditions.

COZ238>251-080300-
/O.EXP.KBOU.FW.W.0006.000000T0000Z-220408T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
751 PM MDT Thu Apr 7 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 238 THROUGH 251...

Gusty north winds continue to decrease this evening bringing an
end to critical fire weather conditions. Widespread critical fire
weather conditions are not expected Friday.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:41 PM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 5, 11:41 PM MDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1141 PM MDT Tue Apr 5 2022

.UPDATE...
Issued at 909 PM MDT Tue Apr 5 2022

Windy evening across the region with high winds continuing over
the plains and breezy conditions in the urban corridor. Snow
showers and high winds have decreased over the mountains.
Overnight, the higher gusty winds decrease, but stay elevated into
the morning hours. 700mb winds increase tomorrow morning
supporting another round of high winds. Soundings indicate a weak
inversion in place at the surface by tomorrow morning which may
help winds mix down earlier. Pushed the High Wind Warning and Red
Flag Warning to start earlier at 9 AM due to the potential for an
earlier onset of gusty winds across the plains.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 302 PM MDT Tue Apr 5 2022

It's a busy afternoon across the forecast area with winter, fire,
and wind headlines still ongoing.

Across the mountains, composite radar and snow cams across the
high country show snow falling over much of the higher terrain.
Most of the impacts so far have been across the high mountain
passes, with significant blowing snow noted over both Loveland and
Cameron Pass cameras. Based on SNOTEL observations, the heaviest
snow has fallen over the Park Range and in the northern Front
Range, especially above 9500 feet, where up to about 10 inches of
snow has already fallen. We should see at least a couple
additional inches of snow tonight, especially across the I-70
mountains. Snow should gradually taper off tonight and into
tomorrow morning as moisture slowly decreases. Winter Weather
Advisories continue across the mountains until midnight.

For the plains, both the high winds and critical fire weather
conditions have been a little slower to arrive. The exception so
far has been across far eastern Larimer and most of Weld county,
which has seen a notable drop in Dew Point/Humidity over the past
couple of hours. Humidities have fallen to 14-20% across this
area, with the Crow Creek RAWS site in Weld county recently
recording a 16% RH and a wind gust of 80 mph. Dry air is slowly
working into the plains and will continue to do so over the next
several hours. We should see gusts pick up across the rest of the
plains in the next couple of hours as well as we slowly start to
mix down stronger winds aloft, and High Wind Warnings/Red Flag
Warnings will remain in effect until 9PM tonight.

For tonight and tomorrow, the main two questions will again be
the strong winds and potential for critical fire weather
conditions. The upper level low responsible for our current
pattern will stall out across the upper Midwest, with strong mid-
level northwesterly flow continuing through the short term
forecast period. Dry air will continue to work into the area
through tomorrow, with dew points likely dropping to the single
digits or perhaps even below zero by tomorrow afternoon. BUFKIT
soundings show a deeply mixed/subsident airmass across the plains
with 40-60kt 700mb flow. Guidance varies on how dry the airmass
is... but all signs point to another day of High Wind Warnings and
Red Flag Warnings. Additional fire weather discussion is
available in the sections below.

Temperatures tonight should make it to below freezing across the
plains despite the downslope flow. Temperatures on Wednesday will
make it into the upper 40s to low 50s across the area.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 302 PM MDT Tue Apr 5 2022

A deep closed upper level low pressure system will drift across the
Northern Great Lakes Region Wednesday night through Thursday with a
strong north-northwesterly flow aloft over Colorado. Once again,
their will be a strong surface pressure gradient between lower
pressure over Colorado and higher pressure over the Great Plains
States, This combined with plenty of subsidence and strong winds
aloft will lead to breezy to windy conditions across the forecast
area. The gradient shouldn't be quite as strong as it was on
Wednesday; therefore, winds should be somewhat weaker. However, we
could still wind gusts to around 50 mph across the far northeastern
zones during the afternoon. Max temperatures are expected to on the
cool side with highs in the upper 40s to mid 50s on the plains.
Regardless of the cooler weather, the breezy to windy conditons
combined with low relative humidity will lead elevated to critical
fire weather conditions across portions of the foothills and plains.

Friday into Saturday, the large upper low finally moves far enough
east to allow the gradient to weaken and the winds to decrease. Max
temperatures are expected to climb to above normal values during
this period as an upper level ridge builds over the Rocky Mountain
Region. Despite the lighter winds, fire weather conditions will
remain in the elevated to critical range due to warmer temperatures
and lower relative humidity.

Cooler unsettled weather is expected Saturday night through Tuesday
as an upper level trough of low pressure deepens over the western
half of the U.S. As a result, we may see some improvement in fire
weather conditions across most of the plains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1139 PM MDT Tue Apr 5 2022

Expect VFR conditions through the TAF period. Strong and gusty
northwesterly winds persist late this evening but seem to be
slowly decreasing at KDEN and KBJC, down to around 30 knots. At
KAPA it is still gusting to around 45 knots consistently. Winds
should continue to decrease through midnight but will likely
remain breezy overnight. Winds will increase quickly in the
morning and remain strong and gusty again through the afternoon,
decreasing through the evening. It will be dry again and there may
be more areas of blowing dust in the vicinity.

&&

.FIRE WEATHER...
Issued at 302 PM MDT Tue Apr 5 2022

UPDATE (908 PM MDT Tue Apr 5 2022)

Model guidance has indicate the potential for an earlier onset of
gusty winds mid morning Wednesday. Model soundings show
development of a weak inversion near the surface overnight into
the morning hours. Increasing winds aloft will have a better
chance of mixing down earlier with the weaker inversion in place.
Earlier onset of winds will result in a quicker onset of critical
fire weather conditions. Pushed up Red Flag Warning to start at 9
AM as a result.

Critical fire weather conditions are likely this afternoon and
evening, especially along and northeast of a line from Longmont to
Limon. Humidities should continue to dry out this afternoon as
drier air slowly moves in from Wyoming. No changes to today's
headlines will be needed. Overnight humidity recovery should
generally be poor. While our current forecast has MaxRH values in
the 30-40% range, some recent guidance keeps RH in the 20-30%
range overnight. If guidance continues to trend drier tonight, we
may extend the current RFW into the overnight hours.

Tomorrow will bring additional fire weather concerns with very
gusty winds across the plains. It should also be drier across much
of the forecast area, with relative humidities falling into the
10-15% range. Wind gusts up to 65 mph will be possible across the
far northeastern plains with 30-45 mph gusts likely for much of
the urban corridor. While the driest and windiest conditions don't
align perfectly, essentially all of the plains and Palmer Divide
should see critical fire weather conditions tomorrow.

Elevated to critical fire weather conditions are expected to
continue Thursday through Saturday due to breezy to windy conditions
and low relative humidity. An upper level trough moving into the
region should bring cooler temperatures, higher humidity and
possibly some precipitation beginning on Sunday and continuing into
early next week. As a result, fire danger across the forecast area
is expected to decrease during this period. The exception may areas
stretching from the Southern Foothills eastward across southern
portions of the Palmer Divide into Southern Lincoln County.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 9 AM to 8 PM MDT Wednesday for COZ042-044-
046>051.

Red Flag Warning from 9 AM to 9 PM MDT Wednesday for COZ238>251.

Winter Weather Advisory until midnight MDT tonight for COZ031-
033-034.

&&

UPDATE...Mensch
SHORT TERM...Hiris
LONG TERM...Kalina
AVIATION...EJD
FIRE WEATHER...Hiris/Kalina
Hazardous weather outlook, Apr 5, 10:05 AM MDT, 17 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1005 AM MDT Tue Apr 5 2022

COZ030>051-061615-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1005 AM MDT Tue Apr 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WINDS AND FIRE DANGER AT LOWER ELEVATIONS THROUGH THIS
EVENING AND LIKELY AGAIN ON WEDNESDAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Snow and strong winds gusting 60 to 70 mph will continue across
the mountains today with difficult travel conditions likely.
A Winter Weather Advisory remains in effect for the mountains
through midnight tonight.

Expect gusty winds up to 65 mph across the plains this afternoon
and evening. Elevated to critical fire weather conditions are
expected across the plains as these winds combine with dry
conditions. Red Flag Warnings are in effect this afternoon and
evening across the northeast plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday will likely be nearly as windy as today, with low
humidity creating dangerous fire weather conditions. Thursday will
still be windy, but a bit less, then Friday will be warm and dry
with lighter winds. More warm, dry and breezy weather is expected
into the weekend, with a chance of showers and some cooling by
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but snowfall and high wind
reports would be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:04 AM MDTHigh Wind WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more11 hr
Apr 6, 10:54 AM MDTBlowing Dust AdvisoryBOULogan, Phillips, Sedgwick, Washington7 hr
Apr 6, 2:29 PM MDTHigh Wind WarningBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more29 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.